MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.75 HEALIX ADVANCE KNTLSS PK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation confirms that the anchor is cracked, but not broken into pieces confirming the failure.As per instruction for use (ifu), high strength sutures are permitted to pull simultaneously.The sales representative has stated that the crack occurred while pulling too many sutures during the procedure.A device history record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed one dissimilar complaint of the type for this lot of devices that were released to distribution.The root cause for the reported failure mode is determined to be the attempt of pulling too many sutures which is an incorrect procedure.At this point in time, no corrective action required or further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep via phone that the tip of the customer's 4.75mm healix advance knotless peek anchor broke during a rotator cuff procedure when pulling sutures through.Rep stated too many sutures pulled through at once.No debris inside patient at all.The case was completed with another like device with same bone hole.There were no adverse patient consequences or delay.The device will be returned for evaluation.

Brand Name
4.75 HEALIX ADVANCE KNTLSS PK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7796342
Report Number1221934-2018-54521
Device Sequence Number2049960
Product Code MBI
UDI-Device Identifier10886705023455
UDI-Public10886705023455
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K130539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number222333
Device Lot NumberL272644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date08/20/2018
Patient Sequence Number1